[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1980

Perioral Leukoderma Simulating Vitiligo From Use of a Toothpaste Containing Cinnamic Aldehyde

Author Affiliations

From the Department of Dermatology, University of California Medical Center, San Francisco.

Arch Dermatol. 1980;116(10):1172-1173. doi:10.1001/archderm.1980.01640340082022
Abstract

• Perioral leukoderma simulating vitiligo developed in a 25-year-old woman. A patch test to cinnamic aldehyde was positive; depigmentation was observed at the patch test site three months after initial application. No changes in pigmentation occurred from a concomitant allergic patch test reaction to neomycin sulfate; only hyperpigmentation occurred at the site of an irritant patch test reaction to nonanoic acid. A toothpaste containing cinnamic aldehyde was implicated; perioral hypopigmentation resolved when a toothpaste without cinnamic aldehyde was substituted. A repeated patch test to cinnamic aldehyde again showed depigmentation at the patch test site three months after application.

(Arch Dermatol 116:1172-1173, 1980)

×